Really weird effect from DHEA

  1. New Member
    jimmy jam's Avatar
    Stats
    6'2"  215 lbs.
    Join Date
    May 2009
    Posts
    8
    Rep Power
    73
    Level
    2
    Lv. Percent
    85%

    Really weird effect from DHEA


    I have very strong and consistently strange effects from taking DHEA supplements. I hav etried to take it a few times b/c a blood test I took this summer showed that I had very low levels of DHEA-S.

    Everytime I take it ( doses anywhere from 50 mg to 5 mg have done this) , about 30-45 minutes afterwards I start to get extremely emotionally depressed and feel like my life is the most miserable thing that has ever existed. And also I have had several bouts of uncontrollobale crying. This is sooo not like me, I don't think I had cried in 10 yrs previously. After several hours it seems to wear off any I slowly get back to "reality"

    Anyone have any idea what is causing this? Obviously the reaction is so bad that I know just not to take it anymore, but it really baffles me as to what's up with this. Much thanks to any ideas/tips

  2. The Female Terminator
    Rosie Chee's Avatar
    Stats
    5'1"  116 lbs.
    Join Date
    Mar 2008
    Age
    30
    Posts
    16,186
    Rep Power
    493835
    Level
    76
    Lv. Percent
    53.4%
    Achievements Activity VeteranActivity ProActivity AuthorityPosting ProPosting Authority

    Quote Originally Posted by jimmy jam View Post
    I have very strong and consistently strange effects from taking DHEA supplements. I hav etried to take it a few times b/c a blood test I took this summer showed that I had very low levels of DHEA-S.

    Everytime I take it ( doses anywhere from 50 mg to 5 mg have done this) , about 30-45 minutes afterwards I start to get extremely emotionally depressed and feel like my life is the most miserable thing that has ever existed. And also I have had several bouts of uncontrollobale crying. This is sooo not like me, I don't think I had cried in 10 yrs previously. After several hours it seems to wear off any I slowly get back to "reality"

    Anyone have any idea what is causing this? Obviously the reaction is so bad that I know just not to take it anymore, but it really baffles me as to what's up with this. Much thanks to any ideas/tips
    It's possible that the DHEA you're taking is converting into estrogen, causing an estrogen-progesterone imbalance, which can present with symptoms similar to PMS, such as mood swings or depression.

    ~Rosie
    Team APPNUT
    Contact Me for INDIVIDUALIZED TRAINING AND NUTRITION

    "Think like a Champion. Train like a Warrior. Live with a Purpose." - Rosie Chee
  3. Board Supporter
    MaDmaN's Avatar
    Stats
    5'10"  230 lbs.
    Join Date
    Oct 2003
    Age
    55
    Posts
    997
    Rep Power
    20139
    Level
    26
    Lv. Percent
    92.23%

    I have been taking DHEA on and off for the last 7 years or so and never experienced anything like that,as a matter of fact just the opposite.I get a sense of well being taking 200mg a day of oral DHEA kinda like getting your mojo back.I am 50 years old so im sure my natural production is low so supplementing it makes a difference.Guejsn is correct DHEA can convert to estrogen try 7- Keto DHEA that type cannot convert.
    Last edited by MaDmaN; 09-23-2009 at 02:24 PM.
    •   
       

  4. New Member
    jpflex66's Avatar
    Join Date
    Apr 2005
    Age
    36
    Posts
    2
    Rep Power
    120
    Level
    1
    Lv. Percent
    90%

    Oh yes I had same problem on andro gel mad me almost suicidal. Injections don't do that to me. But honest dhea makes me feel good but I take anti-e with it. Yes estrogen possible
  5. Elite Member
    The Matrix's Avatar
    Join Date
    Mar 2008
    Posts
    5,039
    Rep Power
    7705
    Level
    48
    Lv. Percent
    36.97%
    Achievements Activity ProPosting ProPosting Authority

    Quote Originally Posted by jpflex66 View Post
    Oh yes I had same problem on andro gel mad me almost suicidal. Injections don't do that to me. But honest dhea makes me feel good but I take anti-e with it. Yes estrogen possible
    Depending on the aromatase activity as previous said it is probably going to the estrogen pathways. IF you have hypothyroidism this can also makes matters worse because it will cause a build of 16,4 hydrox estrones which are not good. Get a urine test done to see what exactly is going on down stream. Rhein 24 hour urine lab would be my first place.
    I am not a medical Dr, please keep in mind that this answer is for information purposes only, and is not intended to diagnose, treat or replace sound medical advice from your physician or health care provider.
  

  
 

Similar Forum Threads

  1. Weird Side Effect
    By laidback64 in forum Supplement Logs
    Replies: 1
    Last Post: 03-11-2010, 12:16 AM
  2. Weird effect, possibly from yohimbine hcl
    By runner in forum Supplements
    Replies: 4
    Last Post: 03-04-2007, 02:24 AM
  3. Weird effect from 6 oxo
    By CDB in forum Anabolics
    Replies: 16
    Last Post: 05-26-2004, 12:32 PM
  4. Weird 1-ad side effect.
    By four20serge in forum Anabolics
    Replies: 5
    Last Post: 01-20-2004, 02:13 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Log in
Log in